Finasteride treats male pattern baldness, at the crown and the middle

Male hair loss is a common phenomenon which impacts over 60% of men over 35, and can have a deep impact on self perception and esteem. While often it is simply a factor of normal aging, there are several conditions to look into if hair loss appears. Autoimmune or thyroid diseases, low protein intake, excessive vitamin A consumption, and physical and mental stress can cause temporary hair loss. These are typically reversible or treatable conditions, and often treatment using will reveal a return of natural hair growth - https://www.potenzpillenschweiz.com/propecia-online-kaufen.html

These factors aside, most balding men are experiencing what is known as Male Pattern Balding. This common affliction is due to a natural increase in the hormone DHT, which has the effect of shrinking the hair follicles on the head until it becomes impossible for new hair to grow in. While this is a completely natural and healthy process, many men understandably would prefer to halt it. There are some medical options available to those who do want to mitigate hair loss, though they are not without their drawbacks. 

One of the most common treatments is a medication called Minoxidil, which slows hair loss and in some rare cases encourages new growth on men struggling with male pattern balding by blocking the production of DHT. Unfortunately, this medication is only effective as long as it is being used - typically a topical application, though occasionally as an oral pill - meaning that any gaps in application can mean further loss of hair. Additionally, there are many dangerous side effects to the drug, which include headache and dizziness, increased growth of facial hair, swelling and weight gain, chest pain, and severe topical irritation on the application site. There are even studies analyzing whether this can cause vision issues. Minoxidil's sister drug, Nanoxidil, is said to have a more gentle impact on the scalp and a reduction of side effects, though this can vary from person to person.

Another medical option is Finasteride, which is said to be more effective than Minoxidil and Nanoxidil, is another common option for men. This medication is taken orally, and prevents testosterone from being converted to the hair loss culprit, DHT. However, this manipulation of testosterone can cause issues that include a loss of sexual appetite, impotence, inability to orgasm or ejaculate, dizziness and more. Even more frightening is the effect that the medication can have on pregnant women. Women pregnant with a male fetus are advised to not even come in physical contact with the medication as it can cause issues in the development of the pregnancy and fetus. 

While of course there are benefits and dangerous side effects to both of these medications, there is more they share in common. They can only help slow the loss of existing hair, while very occasionally promoting some new growth. Therefore, if medical treatment is considered as the best option, it is advisable to begin treatment as soon as possible to prevent further hair loss. 

Throughout my entire life, I've always had very thin hair. Luckily, I'm very tall so it was difficult for most people to notice until I sat down. At first, it was just that my hair grew at odd angles. Then I noticed it getting thinner. Then I noticed you could see my scalp on the front of my head. I turned to rogaine and used it for nearly 3 years. It worked a little bit, but there were some side effects: it's deadly to cats, and left me feeling oily and gross every night. It may have also caused some issues with anxiety, but I'm not 100 percent sure. Unfortunately, as I reached the end of my 20's I realized that I was fighting a losing battle and just couldn't do it anymore. I went to a barber, and asked the man what he thought would look good. He recommended shaving bald with a #0 blade, which leaves a fine line of stubble. I agreed. After the cut, I was horrified, and eventually took it down to the skin with a razor. This was, of course, even more horrifying, and dealt a severe blow to my self esteem. This was nearly 9 months ago, and I still struggle with my appearance every day.

 

Jude Coleman

Views: 9

Comments are closed for this blog post

© 2020   Created by Steve Hargadon.   Powered by

Badges  |  Report an Issue  |  Terms of Service